Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 12, NWS Green Bay, WI

September 27, 2024Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 27, 2024, 3:13 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 28, 2024, 9:00 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 3:13 AM CDT (08:13 UTC)
In effect from
Sep 28, 2024, 9:00 AM CDT
Expired
Sep 29, 2024, 10:41 PM CDT
In force
38 hr
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WHUS43 KGRB 270813
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
313 AM CDT Fri Sep 27 2024

WIZ050-271630-
/O.NEW.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/
Manitowoc-
313 AM CDT Fri Sep 27 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Kieckbusch
11 follow-up statements
938 
WHUS43 KGRB 271614
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1114 AM CDT Fri Sep 27 2024

WIZ050-280015-
/O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/
Manitowoc-
1114 AM CDT Fri Sep 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
179 
WHUS43 KGRB 272348
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
648 PM CDT Fri Sep 27 2024

WIZ050-280900-
/O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/
Manitowoc-
648 PM CDT Fri Sep 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
650 
WHUS43 KGRB 280316
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1016 PM CDT Fri Sep 27 2024

WIZ050-281130-
/O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/
Manitowoc-
1016 PM CDT Fri Sep 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT
SATURDAY THROUGH SATURDAY EVENING...

* WHAT...High waves and strong currents expected. 

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 9 AM CDT Saturday through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
357 
WHUS43 KGRB 280846
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
346 AM CDT Sat Sep 28 2024

WIZ050-281630-
/O.CON.KGRB.BH.S.0012.240928T1400Z-240929T0400Z/
Manitowoc-
346 AM CDT Sat Sep 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...From 9 AM CDT this morning through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Kieckbusch
679 
WHUS43 KGRB 281541
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1041 AM CDT Sat Sep 28 2024

WIZ050-282345-
/O.CON.KGRB.BH.S.0012.000000T0000Z-240929T0400Z/
Manitowoc-
1041 AM CDT Sat Sep 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
542 
WHUS43 KGRB 282104
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
404 PM CDT Sat Sep 28 2024

WIZ050-290400-
/O.CON.KGRB.BH.S.0012.000000T0000Z-240929T0400Z/
Manitowoc-
404 PM CDT Sat Sep 28 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
327 
WHUS43 KGRB 290259
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
959 PM CDT Sat Sep 28 2024

WIZ040-291100-
/O.EXB.KGRB.BH.S.0012.000000T0000Z-240930T0000Z/
Kewaunee-
959 PM CDT Sat Sep 28 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and strong 
  currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee County.

* WHEN...Through Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

WIZ050-291100-
/O.EXT.KGRB.BH.S.0012.000000T0000Z-240930T0000Z/
Manitowoc-
959 PM CDT Sat Sep 28 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and strong 
  currents expected.

* WHERE...Beaches along Lake Michigan in Manitowoc County.

* WHEN...Through Sunday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
467 
WHUS43 KGRB 290839
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
339 AM CDT Sun Sep 29 2024

WIZ040-050-291630-
/O.EXT.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/
Kewaunee-Manitowoc-
339 AM CDT Sun Sep 29 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
TSK
218 
WHUS43 KGRB 291456
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
956 AM CDT Sun Sep 29 2024

WIZ040-050-300000-
/O.CON.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/
Kewaunee-Manitowoc-
956 AM CDT Sun Sep 29 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
447 
WHUS43 KGRB 291946
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
246 PM CDT Sun Sep 29 2024

WIZ040-050-300400-
/O.CON.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/
Kewaunee-Manitowoc-
246 PM CDT Sun Sep 29 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
803 
WHUS43 KGRB 300341
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1041 PM CDT Sun Sep 29 2024

WIZ040-050-300445-
/O.CAN.KGRB.BH.S.0012.000000T0000Z-240930T0400Z/
Kewaunee-Manitowoc-
1041 PM CDT Sun Sep 29 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 10:39 PM CDT, 4 hours 34 minutes earlier. Its key messages:

  • Areas of fog, locally dense, are expected late tonight through 9am Friday. The fog is most likely in the areas just inland from the lake and bay, and across parts of north central WIsconsin.
  • Warm temperatures to prevail through the end of the work week, with highs running between 10 to 15 degrees above average.
  • Only slight chances for rain this weekend as residual moisture from Helene is primarily shunted to our south and east. The next chance of precipitation is expected to arrive Monday afternoon.
Area forecast discussion, Sep 26, 10:39 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1039 PM CDT Thu Sep 26 2024

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Areas of fog, locally dense, are expected late tonight through
  9am Friday. The fog is most likely in the areas just inland from
  the lake and bay, and across parts of north central WIsconsin.

- Warm temperatures to prevail through the end of the work week,
  with highs running between 10 to 15 degrees above average.

- Only slight chances for rain this weekend as residual moisture
  from Helene is primarily shunted to our south and east. The next
  chance of precipitation is expected to arrive Monday afternoon.

&&

.DISCUSSION...
Issued at 247 PM CDT Thu Sep 26 2024

Short Term...Tonight and Friday

Scattered clouds will dissipate early this evening, allowing for
areas of dense fog to form again late tonight and continue through
around 9am Friday. The areas just inland from the lake and bay
are mostly likely to see the fog. There could also be some fog
in the usual places in northcentral Wisconsin. Low temperatures
tonight will be a few degrees above normal, and highs Friday will
be a summer like ten degrees above normal.

Long Term...Friday Night Through Thursday

The forecast remains predominantly dry through the forecast
period, with only a couple opportunities for some light
precipitation. Temperatures for the extended period will continue
to run above normal.

Precipitation...
Any precipitation for the weekend seems less likely as of this
issuance, with most forecast models keeping the remnants of
Hurricane Helene well south and east of the area. As such, removed
the minor pops we had in the forecast for the Sunday evening to
early Monday timeframe. If this trend reverses, it would likely
only bring some small pops into east-central Wisconsin.

The second chance for some active weather will arrive along a fast
moving upper trough that will cross the Great Lakes regions
sometime late Monday through Tuesday. As of this forecast, severe
remains unlikely, especially if the timing brings the trough
through the area Tuesday morning. That said, dynamic forcing
coupled with some steeper mid-level lapse rates could still
produce at least a few rumbles of thunder across northern
Wisconsin.

Temperatures...
Well above normal temperatures will persist in the forecast
through the weekend, with highs into the middle to upper 70s and a
few lower 80s. After the passage of the upper trough early next
week, some cooler air will work its way into the region, bringing
high temperatures back down into the middle to upper 60s.

The arrival of the cooler air will bring the chance for some frost
to the region Wednesday morning.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1038 PM CDT Thu Sep 26 2024

Some ground fog is likely late tonight through 13z Friday, mainly
just inland from the bay and Lake Michigan, and across parts of
north central Wisconsin, under mostly clear skies and light winds.
It will be another sunny day Friday once the ground fog
dissipates, with excellent visibility and VFR conditions expected
into Friday evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....RDM/Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Sep 26, 1:31 PM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
131 PM CDT Thu Sep 26 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
131 PM CDT Thu Sep 26 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Areas of dense ground fog are expected late tonight. The fog
could produce hazardous travel conditions in some areas until it
dissipates around 9 am Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-271845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
131 PM CDT Thu Sep 26 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability for widespread hazardous weather is low.

RDM/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:58 AM CDTSmall Craft AdvisoryGRB68 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.